Alert archive / Nebraska / Wind Chill Advisories in 2022
Wind Chill Advisory 9, NWS North Platte, NE
NWS North Platte, NE issued this wind chill advisory at Dec 23, 2022, 12:35 PM MST for 26 counties in Nebraska. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2022, 12:35 PM MST (19:35 UTC)
- Expired
- Dec 24, 2022, 5:58 AM MST
- In force
- 17 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 113 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
544 WWUS43 KLBF 231935 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 135 PM CST Fri Dec 23 2022 NEZ024-240900- /O.CAN.KLBF.WC.W.0004.000000T0000Z-221224T1800Z/ /O.NEW.KLBF.WC.Y.0009.221223T1935Z-221224T1800Z/ /O.CAN.KLBF.WW.Y.0017.000000T0000Z-221224T0000Z/ Hooker- Including the city of Mullen 1235 PM MST Fri Dec 23 2022 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM MST SATURDAY... ...WIND CHILL WARNING IS CANCELLED... ...WINTER WEATHER ADVISORY IS CANCELLED... * WHAT...Very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Hooker County. * WHEN...Until 11 AM MST Saturday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ NEZ004-022-023-035-036-056>059-069>071-240900- /O.CAN.KLBF.WC.W.0004.000000T0000Z-221224T1800Z/ /O.NEW.KLBF.WC.Y.0009.221223T1935Z-221224T1800Z/ Sheridan-Garden-Grant-Arthur-McPherson-Deuel-Keith-Perkins- Lincoln-Chase-Hayes-Frontier- Including the cities of Gordon, Rushville, Oshkosh, Lewellen, Hyannis, Arthur, Tryon, Ringgold, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood 135 PM CST Fri Dec 23 2022 /1235 PM MST Fri Dec 23 2022/ ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/ SATURDAY... ...WIND CHILL WARNING IS CANCELLED... * WHAT...Very cold wind chills. Wind chills as low as 29 below zero. * WHERE...Portions of panhandle, southwest and west central Nebraska. * WHEN...Until noon CST /11 AM MST/ Saturday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...Though the Wind Chill Warning has been replaced by a Wind Chill Advisory, precautionary measures should still be taken to protect yourself from the extreme cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ NEZ005>010-025>029-037-038-094-240900- /O.CAN.KLBF.WW.Y.0017.000000T0000Z-221224T0000Z/ /O.CON.KLBF.WC.W.0004.000000T0000Z-221224T1800Z/ Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Thomas-Blaine-Loup- Garfield-Wheeler-Logan-Custer-Western Cherry- Including the cities of Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Stapleton, Broken Bow, Cody, Eli, Merriman, and Kilgore 135 PM CST Fri Dec 23 2022 /1235 PM MST Fri Dec 23 2022/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ SATURDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... * WHAT...Dangerously cold wind chills. Wind chills as low as 35 below zero. * WHERE...Portions of central, north central and west central Nebraska. * WHEN...Until noon CST /11 AM MST/ Saturday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...Lowest wind chills will be at night with only minor improvement during the morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
3 follow-up statements
552 WWUS43 KLBF 231954 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 154 PM CST Fri Dec 23 2022 NEZ005>010-025>029-037-038-094-240930- /O.CON.KLBF.WC.W.0004.000000T0000Z-221224T1800Z/ Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Thomas-Blaine-Loup- Garfield-Wheeler-Logan-Custer-Western Cherry- Including the cities of Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Stapleton, Broken Bow, Cody, Eli, Merriman, and Kilgore 154 PM CST Fri Dec 23 2022 /1254 PM MST Fri Dec 23 2022/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ SATURDAY... * WHAT...Dangerously cold wind chills. Wind chills as low as 35 below zero. * WHERE...Portions of central, north central and west central Nebraska. * WHEN...Until noon CST /11 AM MST/ Saturday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...Lowest wind chills will be at night with only minor improvement during the morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ NEZ004-022>024-035-036-056>059-069>071-240930- /O.CON.KLBF.WC.Y.0009.000000T0000Z-221224T1800Z/ Sheridan-Garden-Grant-Hooker-Arthur-McPherson-Deuel-Keith-Perkins- Lincoln-Chase-Hayes-Frontier- Including the cities of Gordon, Rushville, Oshkosh, Lewellen, Hyannis, Mullen, Arthur, Tryon, Ringgold, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood 154 PM CST Fri Dec 23 2022 /1254 PM MST Fri Dec 23 2022/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ SATURDAY... * WHAT...Very cold wind chills. Wind chills as low as 29 below zero. * WHERE...Portions of panhandle, southwest and west central Nebraska. * WHEN...Until noon CST /11 AM MST/ Saturday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...Though the Wind Chill Warning has been replaced by a Wind Chill Advisory, precautionary measures should still be taken to protect yourself from the extreme cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
429 WWUS43 KLBF 240814 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 214 AM CST Sat Dec 24 2022 NEZ005>010-025>029-037-038-094-241800- /O.CAN.KLBF.WC.W.0004.000000T0000Z-221224T1800Z/ /O.EXA.KLBF.WC.Y.0009.000000T0000Z-221224T1800Z/ Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Thomas-Blaine-Loup- Garfield-Wheeler-Logan-Custer-Western Cherry- Including the cities of Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Stapleton, Broken Bow, Cody, Eli, Merriman, and Kilgore 214 AM CST Sat Dec 24 2022 /114 AM MST Sat Dec 24 2022/ ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... ...WIND CHILL WARNING IS CANCELLED... * WHAT...Very cold wind chills as low as 29 below zero. * WHERE...Central and western Nebraska. * WHEN...Until noon CST /11 AM MST/ today. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outside. Wear appropriate clothing, a hat, and gloves. && $$ NEZ004-022>024-035-036-056>059-069>071-241800- /O.CON.KLBF.WC.Y.0009.000000T0000Z-221224T1800Z/ Sheridan-Garden-Grant-Hooker-Arthur-McPherson-Deuel-Keith-Perkins- Lincoln-Chase-Hayes-Frontier- Including the cities of Gordon, Rushville, Oshkosh, Lewellen, Hyannis, Mullen, Arthur, Tryon, Ringgold, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood 214 AM CST Sat Dec 24 2022 /114 AM MST Sat Dec 24 2022/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * WHAT...Very cold wind chills as low as 29 below zero. * WHERE...Central and western Nebraska. * WHEN...Until noon CST /11 AM MST/ Saturday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outside. Wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
301 WWUS43 KLBF 241258 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 658 AM CST Sat Dec 24 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-241400- /O.CAN.KLBF.WC.Y.0009.000000T0000Z-221224T1800Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 658 AM CST Sat Dec 24 2022 /558 AM MST Sat Dec 24 2022/ ...WIND CHILL ADVISORY IS CANCELLED... While cold conditions are still expected today, dangerous wind chills are no longer anticipated due to warming temperatures and lighter winds. Always cover exposed skin and dress in layers to stay warm. $$ For more information from the National Weather Service visit http://weather.gov/lbf
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Dec 23, 11:03 AM MST, 1 hour 32 minutes earlier.
Area forecast discussion, Dec 23, 11:03 AM MST, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1203 PM CST Fri Dec 23 2022 .SYNOPSIS... Issued at 342 AM CST Fri Dec 23 2022 Key messages: - Life-threatening wind chill values continue across central and western Nebraska. - Wind gusts to 45 mph will create blowing and drifting snow with periods of very poor driving conditions, especially north of Interstate 80 and east of highway 83. && .SHORT TERM...(Today through Saturday) Issued at 342 AM CST Fri Dec 23 2022 Cold conditions persist across central and western Nebraska early this morning with temperatures well below zero. Winds remain gusty and continue to create very dangerous wind chill values approaching 50 below zero near the Pine Ridge to around 35 below zero along and south of Interstate 80. As the deep surface low continues to move into the Great Lakes and northeast US, our winds will gradually decrease from the west and the core of arctic air will move out of the area and allow for temperatures to start recovering into the start of the weekend. Strong gusty winds will linger across eastern Nebraska thorugh this afternoon and will likely continue to kick up some blowing snow with low visibility creating hazardous driving conditions. As a result will allow the Winter Weather Advisory to expire for southwest Nebraska into the panhandle as winds diminish this morning, but have extended the Winter Weather Advisory until this evening for locations generally east of highway 83 and north of Interstate 80. While the core of the arctic air is slowly moving off to the east temperatures today will still remain quite cold with highs ranging from 0 to 5 below up around the highway 20 corridor to 5 to 10 above zero along and south of Interstate 80. Wind chills may relax a bit during the daytime today but temperatures plummet again tonight with lows generally 10 to 15 below zero and wind chills of 20 to 40 below. Given the continuing cold temperatures and dangerous wind chills will keep the Wind Chill Warning across the entire area through early Saturday morning. If later guidance indicates a more robust improvement in conditions will reevaluate headlines to see if portions of the area can be transitioned to a Wind Chill Advisory. As the surface high slides to our east on Saturday we will finally see the first hints at warmer conditions with highs Saturday afternoon ranging from around 5 above near the Niobrara valley to the lower 20s across southwest Nebraska. .LONG TERM...(Saturday night through Thursday) Issued at 342 AM CST Fri Dec 23 2022 Ensemble guidance is in good agreement in keeping the upper pattern fairly progressive as a deep trof develops in the eastern US and a ridge amplifies in the west.This pattern will bring significantly warmer temperatures to Nebraska through the middle of next week. While Christmas Day looks to remain warmer and dry, there will be one hiccup to navigate as energy spills over the top of the developing western ridge and drives a low through the Dakotas Christmas night. This will bring a chance for some light snow or a wintry mix to northeast Nebraska up around the Niobrara valley before daybreak Monday. Any accumulations will be quite light with limited impacts for post-Holiday travel. Thereafter it looks dry through midweek with temperatures climbing into the 40s and 50s. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1202 PM CST Fri Dec 23 2022 Strong northwest winds today will continue to diminish throughout this afternoon bringing the potential for blowing snow to an end. Winds remain calm overnight, however, some increasing clouds are possible. Ceilings will remain in VFR conditions through Saturday morning. && .LBF WATCHES/WARNINGS/ADVISORIES... Wind Chill Warning until noon CST /11 AM MST/ Saturday for NEZ004>010-022>029-035>038-056>059-069>071-094. Winter Weather Advisory until 6 PM CST /5 PM MST/ this evening for NEZ005>010-024>029-037-038-094. && SYNOPSIS...MBS SHORT TERM...MBS LONG TERM...MBS AVIATION...Kulik
Hazardous weather outlook, Dec 23, 10:30 AM MST, 2 hours 5 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1130 AM CST Fri Dec 23 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-241730- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1130 AM CST Fri Dec 23 2022 /1030 AM MST Fri Dec 23 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...This afternoon and tonight. A Wind Chill Warning remains in effect for all of western and north central Nebraska. Frigid temperatures and strong winds gusting up to 45 mph will produce dangerous wind chill readings of 30 to 40 below zero today and tonight. A Winter Weather Advisory remains in effect through this evening across portions of the Sandhills and north central Nebraska. Strong winds are expected to create areas of blowing and drifting snow resulting in visibility falling below one mile at times. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Wind Chill Warnings continue through Saturday morning with wind chill readings of 30 to 40 below zero expected across all of western and north central Nebraska. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Chill Advisories in Nebraska, 2022Every wind chill advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.